Alert archive / New Mexico / Flash Flood Warnings in 2007

Flash Flood Warning 39, NWS El Paso, TX

August 24, 2007Otero County, New Mexico

NWS El Paso, TX issued this flash flood warning at Aug 24, 2007, 1:50 PM MDT for Otero County, New Mexico. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2007, 1:50 PM MDT (19:50 UTC)
Expired
Aug 24, 2007, 3:45 PM MDT
In force
115 min
Issued by
NWS El Paso, TX
Area
Whole counties

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
400 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
2229 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 241953
FFWEPZ
NMC035-242145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
150 PM MDT FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 345 PM MDT

* AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEED...
  SACRAMENTO AND MAYHILL

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AS MUCH AS TWO TO 
THREE INCHES OF RAIN HAD FALLEN OVER THE WARNED AREA DURING THE LAST 
90 MINUTES.  ADDITIONAL RAINFALL OF ONE TO TWO INCHES IS POSSIBLE IN 
THE NEXT HOUR. DRIVERS ALONG STATE ROUTES 24 AND 521 AND ALONG THE 
PERK CANYON ROAD SO EXERCISE EXTREME CAUTION AS WATER MAY HAVE 
FLOODED PARTS OF THESE ROADS.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3294 10558 3266 10560 3265 10535 3293 10535

$$

BRICE
1 follow-up statement
000 
WGUS74 KEPZ 242045
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
239 PM MDT FRI AUG 24 2007

NMC035-242145-
OTERO NM-
239 PM MDT FRI AUG 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR
CENTRAL OTERO COUNTY...

AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM PRODUCING FLASH FLOODING OVER THE 
WARNED AREA.

RAINFALL ESTIMATES OF UP TO FOUR TO FIVE INCHES OF RAIN HAD FALLEN 
AROUND THE TOWN OF WEED IN THE LAST TWO HOURS.  MOTORISTS ALONG 
STATE ROADS 24 AND 521 AND PERK CANYON ROAD.  IN ADDITION THE 
HEAVIER RAIN IS NOW MOVING TOWARD STATE ROAD 130.

THE PUBLIC IS REPORTING STREAMS AND CREEKS AT OR ABOVE BANK FULL IN 
AND AROUND THE TOWN OF WEED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WEED...SACRAMENTO AND MAYHILL

LAT...LON 3294 10558 3266 10560 3265 10535 3293 10535

$$

BRICE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:06 AM MDT, 10 hours 44 minutes earlier.

Area forecast discussion, Aug 24, 3:06 AM MDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
306 AM MDT FRI AUG 24 2007

.SYNOPSIS...
HIGH PRESSURE WILL BRING WARM TEMPERATURES TO SOUTHERN NEW MEXICO
AND WESTERN TEXAS THROUGH THIS WEEKEND. LOW LEVEL SOUTHERLY WINDS
WILL ALSO TRANSPORT MOISTURE INTO THE REGION SO THERE WILL BE A
FEW SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING.

&&

.DISCUSSION...
LATEST MODEL OUTPUT HAS CONTINUED EARLIER TRENDS OF REDUCING
MOISTURE INFLOW AND ATTENDANT RAINFALL ASSOCIATED WITH DEAN
REMNANTS. INSTEAD LATEST GUIDANCE SHOWS EAST-WEST RIDGE AXIS
EXTENDING ACROSS NEW MEXICO INTO NEXT WEEK WITH ASSOCIATED UPPER
HIGH CENTER MEANDERING ACROSS THE STATE. LOCATION OF THE RIDGE
WILL ALSO TEND TO SHUNT/DEFLECT DEEPER TROPICAL MOISTURE SOUTH
AND WEST OF THE CWA. THUS WILL LOWER POPS A CATEGORY MOST AREAS
TODAY THROUGH THE WEEKEND.

LOW LEVEL FLOW WILL STILL BE MODULATED BY SURFACE THERMAL/HEAT
TROUGH WEST OF THE DIVIDE AND HIGH PRESSURE ACROSS EAST TEXAS WITH
FEATURES SUSTAINING SURFACE WINDS FROM THE SOUTH AND SOUTHEAST
MOST LOCATIONS. LOW LEVEL MOISTURE INFLOW WILL KEEP PRECIPITABLE
WATER AMOUNTS AROUND 1.2 INCHES INTO SUNDAY WITH AFTERNOON CAPES
ABOVE 1000 J/KG. SO DESPITE UNFAVORABLE DYNAMICS...MOISTURE...SURFACE
HEATING AND INSTABILITY WILL BE SUFFICIENT FOR AT LEAST ISOLATED
STORMS THROUGH SUNDAY.

ACTIVITY MAY FURTHER DIMINISH MONDAY AND TUESDAY AS HIGH PRESSURE
ALOFT BECOME CENTERED OVER THE CWA AND PRECIPITABLE WATER AMOUNTS
FALL BELOW AN INCH. HOWEVER MODELS HINT AT POSSIBLE BACK DOOR
FRONT DROPPING SOUTHWARD WEDNESDAY OR THURSDAY WHICH MAY BRING AN
INCREASE IN CONVECTION LATER PERIODS.

&&

.AVIATION...
A FEW AREAS OF MVFR CEILINGS AND VISIBILITIES IN SHOWERS AND
THUNDERSTORMS...MAINLY BETWEEN 20Z-03Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 97  73  97  72  94 /  10  20  20  20  20
SIERRA BLANCA TX        94  68  94  73  92 /  10  20  20  20  20
LAS CRUCES              97  70  97  71  94 /  10  20  20  20  20
ALAMOGORDO              95  68  96  69  94 /  20  20  20  20  20
CLOUDCROFT              74  53  74  54  72 /  20  20  30  30  30
TRUTH OR CONSEQUENCES   95  68  96  69  94 /  20  20  20  20  20
SILVER CITY             87  61  88  62  86 /  20  30  30  30  30
DEMING                  96  68  97  69  94 /  20  20  20  20  20
LORDSBURG               98  68  99  69  94 /  20  30  30  30  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH
Hazardous weather outlook, Aug 24, 11:11 AM MDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1111 AM MDT FRI AUG 24 2007

NMZ022>025-030>032-TXZ055-056-251715-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1111 AM MDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
ISOLATED STORMS MAY PRODUCE BRIEF HEAVY RAINS...SMALL HAIL AND
WIND GUSTS TO 50 MPH.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY WILL AGAIN SEE A CHANCE FOR AFTERNOON AND EVENING
THUNDERSTORMS. FOR SUNDAY THROUGH TUESDAY WE WILL BE A LITTLE
DRIER AND THEN FOR THE MIDDLE PART OF THE WEEK WE WILL AGAIN SEE
THAT SLIGHT CHANCE FOR THUNDERSTORMS RETURN TO THE FORECAST.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 2:05 PM MDTSevere Thunderstorm WarningEPZOtero40 min
Aug 24, 2:36 PM MDTSevere Thunderstorm WarningEPZOtero39 min
Aug 24, 3:37 PM MDTFlash Flood WarningEPZDoña Ana3 hr
Aug 24, 3:43 PM MDTFlash Flood WarningEPZOtero62 min

Nearby

Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.